Alert archive / Tennessee / Heat Advisories in 2021

Heat Advisory 1, NWS Morristown, TN

July 29, 20218 counties in Tennessee

NWS Morristown, TN issued this heat advisory at Jul 29, 2021, 1:50 PM CDT for 8 counties in Tennessee. It took effect at Jul 30, 2021, 11:00 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Jul 29, 2021, 1:50 PM CDT (18:50 UTC)
In effect from
Jul 30, 2021, 11:00 AM CDT
Expired
Jul 30, 2021, 9:44 AM CDT
In force
Issued by
NWS Morristown, TN

Counties Bledsoe County, TN, Bradley County, TN, Hamilton County, TN, Marion County, TN, McMinn County, TN, Meigs County, TN, Rhea County, TN, Sequatchie County, TN

The radar

The Northeast Alabama radar (KHTX), 104 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.8 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2021-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 853 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2021-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
853 J/kg
Mixed-layer CIN
-170 J/kg
Mixed-layer LCL
1220 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

153 
WWUS74 KMRX 291850
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
250 PM EDT Thu Jul 29 2021

TNZ081>085-098>100-300300-
/O.NEW.KMRX.HT.Y.0001.210730T1600Z-210731T0000Z/
Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Marion-Hamilton-Bradley-
Including the cities of Cagle, Dunlap, Cartwright, Lone Oak, 
Old Cumberland, Palio, Melvine, Mount Crest, Pikeville, Brayton, 
Dayton, Evensville, Old Washington, Grandview, Spring City, 
Big Spring, Athens, Clear Water, Dentville, Etowah, 
South Pittsburg, Haletown (Guild), Jasper, Martin Springs, 
Whitwell, Powells Crossroads, Monteagle, Chattanooga, Cleveland, 
and Tasso
250 PM EDT Thu Jul 29 2021 /150 PM CDT Thu Jul 29 2021/

...HEAT ADVISORY IN EFFECT FROM NOON EDT /11 AM CDT/ TO 8 PM EDT
/7 PM CDT/ FRIDAY...

* WHAT...Heat index values up to or slightly over 105 expected.

* WHERE...Portions of east Tennessee.

* WHEN...From noon EDT /11 AM CDT/ to 8 PM EDT /7 PM CDT/ Friday.

* IMPACTS...Hot temperatures and high humidity may cause heat
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
3 follow-up statements
517 
WWUS74 KMRX 300216 AAA
NPWMRX

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service Morristown TN
1016 PM EDT Thu Jul 29 2021

TNZ081>085-098>100-301000-
/O.CON.KMRX.HT.Y.0001.210730T1600Z-210731T0000Z/
Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Marion-Hamilton-Bradley-
Including the cities of Cagle, Dunlap, Cartwright, Lone Oak, 
Old Cumberland, Palio, Melvine, Mount Crest, Pikeville, Brayton, 
Dayton, Evensville, Old Washington, Grandview, Spring City, 
Big Spring, Athens, Clear Water, Dentville, Etowah, 
South Pittsburg, Haletown (Guild), Jasper, Martin Springs, 
Whitwell, Powells Crossroads, Monteagle, Chattanooga, Cleveland, 
and Tasso
1016 PM EDT Thu Jul 29 2021 /916 PM CDT Thu Jul 29 2021/

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON EDT /11 AM CDT/ TO
8 PM EDT /7 PM CDT/ FRIDAY...

* WHAT...Heat index values up to or slightly over 105 expected.

* WHERE...Portions of east Tennessee.

* WHEN...From noon EDT /11 AM CDT/ to 8 PM EDT /7 PM CDT/ Friday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
920 
WWUS74 KMRX 300742
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
342 AM EDT Fri Jul 30 2021

TNZ081>085-098>100-301945-
/O.CON.KMRX.HT.Y.0001.210730T1600Z-210731T0000Z/
Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Marion-Hamilton-Bradley-
Including the cities of Cagle, Dunlap, Cartwright, Lone Oak, 
Old Cumberland, Palio, Melvine, Mount Crest, Pikeville, Brayton, 
Dayton, Evensville, Old Washington, Grandview, Spring City, 
Big Spring, Athens, Clear Water, Dentville, Etowah, 
South Pittsburg, Haletown (Guild), Jasper, Martin Springs, 
Whitwell, Powells Crossroads, Monteagle, Chattanooga, Cleveland, 
and Tasso
342 AM EDT Fri Jul 30 2021 /242 AM CDT Fri Jul 30 2021/

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON EDT /11 AM CDT/
TODAY TO 8 PM EDT /7 PM CDT/ THIS EVENING...

* WHAT...Heat index values up to or slightly over 105 expected.

* WHERE...Portions of east Tennessee.

* WHEN...From noon EDT /11 AM CDT/ to 8 PM EDT /7 PM CDT/ Today.

* IMPACTS...Hot temperatures and high humidity may cause heat
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
001 
WWUS74 KMRX 301444
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
1044 AM EDT Fri Jul 30 2021

TNZ081>085-098>100-301545-
/O.CAN.KMRX.HT.Y.0001.210730T1600Z-210731T0000Z/
Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Marion-Hamilton-Bradley-
1044 AM EDT Fri Jul 30 2021 /944 AM CDT Fri Jul 30 2021/

...HEAT ADVISORY IS CANCELLED...

Showers and thunderstorms that moved through the region this
morning have left abundant cloud cover behind. These clouds look
to impact max temperatures today just enough to keep heat indices
below the 105 mark for the vast majority of the previous advisory
area. That said, some spotty locations could still see heat
indices as high as 105, while most locations remain in the 100 to
104 range.

$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this heat advisory went out at Jul 29, 12:54 PM CDT, 56 minutes earlier.

Area forecast discussion, Jul 29, 12:54 PM CDT, 56 minutes before
AREA FORECAST DISCUSSION
National Weather Service Morristown TN
154 PM EDT Thu Jul 29 2021

.UPDATE...
FOR 18Z AVIATION.

&&

.DISCUSSION...

The forecast is on track for today, so just tweaked temps, Td's,
and winds over the next hour or two based on current observations.
Some very thin cirrus clouds are moving into SW VA, NE TN, and
the northern Valley from the decaying MCS in the OH Valley, but
drier mid-levels and subsidence beneath the strong mid/upper
ridge that is elongated from the Plains through the TN Valley
will erode most of these clouds allowing skies to stay mostly
sunny through the afternoon. This combined with 850 mb temps
around 22 C, high late July sun angle, and good afternoon mixing
will allow highs to easily reach the mid/upper 90's. If we manage
to see 98 at TYS, it will be the warmest day in Knoxville since
2012.

Garuckas

&&

.AVIATION...
18Z TAF DISCUSSION.

VFR will generally prevail over the next 24 hours with SW winds
of 4-8 kts becoming NW behind a cold front early Fri
afternoon. As this front approaches, it could trigger an isolated
SHRA or TSRA at TRI late tonight and at TYS Fri afternoon. Any
one of these could bring brief MVFR in heavy rain and gusty winds,
but timing and exact locations are low confidence.

Garuckas

&&

.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN             76  97  72  95  73 /   0  30   0  10  30
Knoxville McGhee Tyson Airport, TN  75  94  69  92  71 /  10  30   0  10  40
Oak Ridge, TN                       74  93  68  92  70 /  10  30   0  20  40
Tri Cities Airport, TN              71  89  63  87  65 /  30  30   0  10  40

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&
Hazardous weather outlook, Jul 29, 2:43 AM CDT, 11 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Morristown TN
343 AM EDT Thu Jul 29 2021

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-300745-
Cherokee-Clay-Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan-
Johnson-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke-
Cocke Smoky Mountains-Northwest Greene-Southeast Greene-
Washington-Unicoi-Northwest Carter-Southeast Carter-Roane-Loudon-
Knox-Jefferson-Northwest Blount-Blount Smoky Mountains-
North Sevier-Sevier Smoky Mountains-Sequatchie-Bledsoe-Rhea-Meigs-
McMinn-Northwest Monroe-Southeast Monroe-Marion-Hamilton-Bradley-
West Polk-East Polk-Lee-Wise-Russell-
343 AM EDT Thu Jul 29 2021 /243 AM CDT Thu Jul 29 2021/

This Hazardous Weather Outlook is for portions of southwest North
Carolina...east Tennessee and southwest Virginia.

.DAY ONE...Today and Tonight

Temperatures in the mid to upper 90s are expected today, along with
heat index values between 100 and 105 for areas in the central and
southern Tennessee valley.

Heat deaths are preventable. Those outdoors should take frequent
breaks in air conditioning and drink plenty of water to remain
hydrated. Never leave people or pets unattended in vehicles.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Temperatures in the mid to upper 90s are expected again on
Friday, mainly in the southern valley, along with heat index
values between 100 and 105.

Heat deaths are preventable. Those outdoors should take frequent
breaks in air conditioning and drink plenty of water to remain
hydrated. Never leave people or pets unattended in vehicles.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not needed at this time.

Nearby

Heat Advisories in Tennessee, 2021Every heat advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.